Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 129, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 10, 2009, 8:57 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 8:57 PM MDT (02:57 UTC)
- Expired
- Jul 10, 2009, 9:28 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Adams County, CO, Arapahoe County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 27 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4048 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 110257 SVRBOU COC001-005-031-110345- /O.NEW.KBOU.SV.W.0129.090711T0257Z-090711T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 857 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO SOUTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO CENTRAL DENVER COUNTY IN NORTHEAST COLORADO * UNTIL 945 PM MDT * AT 857 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN ENGLEWOOD...DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502 TIME...MOT...LOC 0257Z 242DEG 12KT 3974 10492 $$
3 follow-up statements
000 WWUS55 KBOU 110303 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 903 PM MDT FRI JUL 10 2009 COC001-005-031-110345- /O.CON.KBOU.SV.W.0129.000000T0000Z-090711T0345Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 903 PM MDT FRI JUL 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR CENTRAL DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES... AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN ENGLEWOOD... DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502 TIME...MOT...LOC 0303Z 242DEG 12KT 3974 10490 $$
000 WWUS55 KBOU 110317 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 917 PM MDT FRI JUL 10 2009 COC001-005-031-110345- /O.CON.KBOU.SV.W.0129.000000T0000Z-090711T0345Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 917 PM MDT FRI JUL 10 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR CENTRAL DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES... AT 918 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WESTERN AURORA...OR 9 MILES EAST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWESTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN ENGLEWOOD... DENVER...SOUTHWESTERN COMMERCE CITY AND WESTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502 TIME...MOT...LOC 0318Z 242DEG 12KT 3976 10479 $$
000 WWUS55 KBOU 110328 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 928 PM MDT FRI JUL 10 2009 COC001-005-031-110338- /O.CAN.KBOU.SV.W.0129.000000T0000Z-090711T0345Z/ ARAPAHOE CO-ADAMS CO-DENVER CO- 928 PM MDT FRI JUL 10 2009 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DENVER...SOUTHWESTERN ADAMS AND NORTHWESTERN ARAPAHOE COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER HEAVY RAINFALL MAY STILL OCCUR IN SOME AREAS WITH SOME LOCALIZED MINOR FLOODING OF STREETS. LAT...LON 3982 10475 3966 10478 3966 10501 3982 10502 TIME...MOT...LOC 0328Z 242DEG 12KT 3978 10475 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM MDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM MDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUL 10 2009 .SHORT TERM...A STRONGLY CAPPED AND VERY MOIST BOUNDARY LAYER BLANKETING THE PLAINS NOW BEGINNING TO ERODE ALONG THE EDGES/UP AGAINST THE FOOTHILLS AND PALMER DIVIDE. NEED UPR 80S/LOWER 90S FARTHER OUT ON THE PLAINS TO BREAK THE INVERSION LAYER UP NEAR 750MB. WHEREAS CLOSER TO THE FOOTHILLS...CONVECTIVE TEMPS ALMOST REACHED. ONLY A MATTER OF TIME BEFORE WE SEE CONVECTIVE INITIATION OVER THE FOOTHILLS AND PALMER DIVIDE...HOWEVER HAVE NOTICED A DROP IN DEWPTS IN THESE AREAS WHICH HAS RAISED THE CONVECTIVE TEMP IN THESE AREAS. IN THE PAST 2 HOURS...DEWPT AT DIA FELL 5F...BUT ITS STILL A RESPECTABLE 58F. BUFKIT SOUNDINGS INDICATE AN IMPRESSIVE 3850J/KG OF CAPE AND NO CIN AT DENVER SHOULD WE REACH A TEMPERATURE OF 89F. CERTAINLY SOMETHING TO KEEP AN EYE ON. BELIEVE OTHER REASON FOR THE LACK AND/OR DELAY IN T-STORM DVLPMNT MAY BE DUE TO THE VERY DRY LOW/MID-LVL AIR WEST OF THE CONT DIVIDE. MID-AFTERNOON SFC DEWPTS UP THERE ONLY IN THE TEENS/20S WITH A DRY 19F DEWPT ATOP COPPER MTN. FCST SOUNDINGS SHOW SOME MOISTENING AT MID-LEVELS NEXT SEVERAL HOURS AS THE PLUME OF MOISTURE ROUNDING THE FRINGE OF THE SRN GREAT PLAINS RIDGE MAKES A GRADUAL SEWRD SHIFT. THEREFORE SHOULD SEE ISOLATED/SCATTERED STORMS FORMING OVER THE MTN RIDGES IN THE NEXT FEW HOURS. AND IT IS THESE STORMS THAT COULD INITIATE STORM ON THE NEARBY PLAINS. HOWEVER...HAVE ALREADY SEEN A FEW STORMS FIRING OVER SRN LINCOLN COUNTY. DURING THE NEXT SEVERAL HOURS....COULD SEE T-STORMS OVER AND ALONG THE FOOTHILLS AND PALMER DIVIDE MOVING OUT ONTO THE PLAINS. BUT DOUBTFUL ANY WILL BE ABLE TO SUPPORT A WELL DVLPD UPDRAFT ACROSS THE FAR NERN CORNER EVEN WITH EFFECTIVE BULK SHEAR APPROACHING 30KTS. THEN AGAIN...SHOULD ONE SUCH UPDRAFT FORM...COULD SEE SOME PRETTY EXPLOSIVE DEVELOPMENT WITH ALL OF THE POTENTIAL INSTABILITY AVAILABLE. AFTER MIDNIGHT THE LOSS OF HEATING AND THE LACK OF ANY SHORTWAVES AROUND...SHOULD SEE THE LAST OF THE CONVECTION BEING REPLACED BY AREAS OF FOG ON THE PLAINS. WITH THE NAM AND GFS SHOWING MEAN LAYER PW VALUES INCHING UP OVER 1.5 INCHES OVERNIGHT WITH E-SELY LOW-LVL FLOW...COULD SEE AREAS OF DENSE FOG ESPECIALLY WITHIN THE SOUTH PLATTE RIVER VALLEY. COULD SEE SOME OF THIS FOG REACHING THE METRO AREA SOMETIME AROUND 12Z OR 13Z/SATURDAY. ON SATURDAY...MODELS STILL SHOW A SUBSTANTIAL AMOUNT OF MOISTURE ON THE PLAINS. HIGHER ELEVATIONS SHOULD ALSO GET INTO THE ACT. THE DAY SHOULD START OUT SIMILAR TO TODAY WITH A WIDE AREA OF FOG ON THE PLAINS AND PCLDY SKIES IN THE HIGH COUNTRY. THEN MODELS SHOW A RATHER SIGNIFICANT SHORTWAVE RIDING OVER THE TOP OF THE UPPER RIDGE AND ACROSS NERN COLORADO LATE AFTERNOON OR EARLY EVENING. AT THE SFC...OLD FRONTAL BNDRY STALLED OUT ACROSS E-CNTRL COLORADO MAY ALSO ACT AS A FOCUS FOR SCATTERED POSSIBLY STRONG STORM DVLPMNT. WIND FIELDS SHOW BRISK SELY FLOW ADVECTING HIGH DEWPT AND THETA-E AIR UP INTO THE FCST AREA THRU THE DAY. HEAVY RAIN AND LARGE HAIL A POSSIBILITY. SPC HAS NERN COLORADO UNDER A SLIGHT RISK FOR SEVERE TOMORROW. NOT UNLIKE TODAY SHOULD SEE INITIAL STORM DVLPMNT OVER AND NEAR THE FRONT RANGE AND PALMER DVD BEFORE MOVING OUT ONTO THE PLAINS DURING THE AFTERNOON. LASTLY...LOOKING FOR A 1-2C JUMP IN THE MAX TEMPERATURE. .LONG TERM...THE UPPER RIDGE CENTER IS PROGGED TO STAY JUST SOUTHEAST OF COLORADO SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT AND MONDAY...THE UPPER RIDGE MOVES WESTWARD TO BE SOUTH OF COLORADO. THE RIDGE FLATTENS SOMEWHAT MONDAY AFTERNOON AND NIGHT AS AN UPPER TROUGH PUSHES EASTWARD TO THE NORTH OF COLORADO. THE FLOW ALOFT IS WEST-SOUTHWESTERLY THROUGH THE PERIODS. SPEEDS ARE MAINLY IN THE 35 TO 60 KNOT RANGE. QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD MOTION MOST OF THE PERIODS. THE BOUNDARY LATER FLOW HAS AN EASTERLY COMPONENT TO IT MUCH OF THE TIME SATURDAY NIGHT THROUGH SUNDAY NIGHT. BY MONDAY...THE LOW LEVEL FLOW HAS A DOWNSLOPING COMPONENT TO IT. FOR MOISTURE...THERE IS QUITE A BIT SATURDAY NIGHT INTO SUNDAY NIGHT...WITH SOME DRYING ON MONDAY. PRECIPITABLE WATER VALUES RANGE FROM 0.90 TO 1.20 INCH SATURDAY NIGHT THROUGH SUNDAY NIGHT. FOR MONDAY THEY DRY OUT A BIT INTO THE 0.80 TO 1.00 INCH RANGE. BOUNDARY LAYER DEW POINT READINGS ARE PROGGED IN THE MID 50S TO LOWER 60S F SATURDAY NIGHT THROUGH MID DAY MONDAY. BY MONDAY AFTERNOON THEY DECREASE INTO THE MID 40S TO MID 50S FOR MUCH OF THE PLAINS. STILL IN THE LOWER 60S OVER THE FAR NORTHEAST CORNER. THERE IS A DECENT THETA-E AXIS OVER THE EASTERN TWO-THIRDS OF THE FORECAST AREA SATURDAY NIGHT. THERE IS A THETA-E AXIS OVER ALL THE FORECAST AREA LATE DAY SUNDAY. FOR LATE DAY MONDAY...THE THETA-E AXIS IS OVER THE THE EASTERN BORDER AND PALMER RIDGE. THERE IS PRETTY HIGH CAPE PROGGED OVER MOST OF THE PLAINS AND FOOTHILLS SATURDAY EVENING...WITH LITTLE OVER THE MOUNTAINS. FOR LATE DAY SUNDAY...IT LOOKS SIMILAR...WITH MORE OVER THE MOUNTAINS. FOR LATE DAY MONDAY...THERE IS DECENT CAPE OVER THE EASTERN HALF OF THE PLAINS AND PALMER RIDGE...WITH LESS OVER THE REST OF THE PLAINS AND FOOTHILLS. THERE IS LITTLE IN THE MOUNTAINS MONDAY. LAPSE RATE FIELDS INDICATED PRETTY STEEP RATES SATURDAY EVENING AND LATE DAY SUNDAY. THERE IS A BIT OF MID LEVEL CAP OVER THE EASTERN PLAINS BOTH PERIODS. BY MONDAY...THE MID LEVEL CAP IS OVER MUCH OF THE FORECAST AREA. THE QPF FIELDS HAVE MEASURABLE RAINFALL OVER THE FORECAST AREA ALL THREE LATE-DAY/EVENING PERIODS...THE MOST ON BOTH SATURDAY EVENING AND LATE DAY SUNDAY. SO FOR POPS...20%-30%S LOOK GOOD FOR SATURDAY EVENING AND LATE DAY SUNDAY. MONDAYS ARE LOWER. FOR TEMPERATURES...SUNDAYS HIGHS ARE JUST A TAD ABOVE SATURDAYS. MONDAYS WARM-UP ABOUT 2-4 C. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE JUST SOUTH OF COLORADO AND OVER COLORADO THROUGH THE PERIOD. MOISTURE IS NOT GREAT. TEMPERATURES LOOK AT OF A BIT ABOVE SEASONAL NORMALS. && .AVIATION...STRONG INVERSION OVER THE AREA COULD BREAK IN THE NEXT 1-3 HOURS. SHOULD THIS OCCUR COULD SEE A COUPLE T-STORMS FORM AND/OR MOVE ACROSS THE DENVER AREA WITH BRIEF HEAVY RAIN AND SMALL HAIL A POSSIBILITY UNTIL 02Z THIS EVENING. MAY ALSO SEE CEILINGS LOWERING TO 6000 FT AGL AND VSBYS AS LOW AS 4 MILES WITH THE HEAVIER SHOWERS. BETWEEN 12Z AND 16Z/SATURDAY...COULD SEE AREAS OF FOG FORMING OVER NORTHERN AND EASTERN PORTIONS OF THE DENVER METRO AREA. THE FOG MAY LOWER VSBYS AT DENVER INTERNATIONAL AIRPORT TO BELOW 3 MILES DURING THIS EARLY MORNING PERIOD. THEN EXPECT TO ANOTHER ROUND OF MID TO LATE AFTERNOON THUNDERSTORMS IN THE DENVER AREA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BAKER/RJK
Hazardous weather outlook, Jul 10, 11:16 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT FRI JUL 10 2009 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AMPLE LOW LEVEL MOISTURE...LIGHT UPSLOPE FLOW AND DAYTIME HEATING WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND ON THE HIGH PLAINS OF NORTHEAST COLORADO BY THE MIDDLE OF THIS AFTERNOON. THUNDERSTORMS CHANCES ARE EXPECTED TO INCREASE THIS EVENING UP AGAINST THE FOOTHILLS AND OUT ACROSS THE PLAINS AS MOISTURE CONTINUES TO INCREASE WITH THE PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE. A FEW LATE AFTERNOON AND EVENING STORMS ON THE PALMER DIVIDE INCLUDING EASTERN ELBERT AND LINCOLN COUNTIES MAY PRODUCE HEAVY RAINFALL AND SMALL HAIL. AFTER MIDNIGHT...LOOK FOR STORMS TO END AND AREAS OF FOG TO FORM AGAIN ON THE PLAINS. THE FOG ALONG THE SOUTH PLATTE RIVER MAY BECOME QUITE THICK TOWARDS MORNING WITH VISIBILITIES LOWERING TO LESS THAN A MILE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH OF THE FORECAST AREA CAN EXPECT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. BY MONDAY...CONTINUING THROUGH MUCH OF NEXT WEEK...THERE WILL BE BUT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR ALL THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
In the hours before
Special weather statement, Jul 10, 3:17 PM MDT, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 317 PM MDT FRI JUL 10 2009 COZ047-102145- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO- 317 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY AT 317 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTH OF KARVAL...OR 29 MILES SOUTH OF LIMON. ANOTHER STORM WAS LOCATED 3 MILES SOUTHEAST OF KARVAL AND ALSO COULD PRODUCE PENNY SIZE HAIL. BOTH STORMS WERE MOVING EAST AT 10 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WILD HORSE POINT...KARVAL AND BOYERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3902 10318 3854 10319 3854 10357 3902 10358 TIME...MOT...LOC 2117Z 225DEG 20KT 3887 10351
Local storm report, Jul 10, 4:06 PM MDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
406 PM MDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 6 NW WILD HORSE POINT 38.61N 103.69W
07/10/2009 E1.00 INCH LINCOLN CO TRAINED SPOTTER
VERY HEAVY RAIN WITH MOSTLY PEA SIZE HAIL. A FEW STONES
AS BIG AS QUARTERS.
&&
CLBSpecial weather statement, Jul 10, 7:37 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 737 PM MDT FRI JUL 10 2009 COZ036-041-110200- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 737 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY SOUTHEASTERN DOUGLAS COUNTY AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES NORTH OF GREENLAND... OR 22 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...LARKSPUR...KIOWA...GREENLAND...FRANKTOWN...ELIZABETH...ELBERT AND CASTLE ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3942 10446 3914 10441 3914 10498 3941 10493 TIME...MOT...LOC 0137Z 215DEG 12KT 3918 10484
Special weather statement, Jul 10, 8:26 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 826 PM MDT FRI JUL 10 2009 COZ041-046-110300- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET 826 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF ELIZABETH...OR 32 MILES NORTH OF COLORADO SPRINGS. ANOTHER STORM WAS LOCATED SOUTH OF ELBERT AS WELL ALONG THE ELBERT...EL PASO COUNTY LINE. BOTH STORMS WERE MOVING MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3946 10418 3914 10419 3914 10464 3947 10464 TIME...MOT...LOC 0225Z 242DEG 12KT 3931 10460
Special weather statement, Jul 10, 8:38 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 838 PM MDT FRI JUL 10 2009 COZ039-040-043-110315- CENTRAL AND SOUTH WELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 838 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY SOUTHEASTERN BOULDER COUNTY NORTHWESTERN ADAMS COUNTY EXTREME SOUTHWESTERN WELD COUNTY BROOMFIELD COUNTY AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN BROOMFIELD...OR 15 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SUPERIOR... LOUISVILLE...LAFAYETTE...FEDERAL HEIGHTS...ERIE...WESTMINSTER... THORNTON...NORTHGLENN...BROOMFIELD AND NORTHEASTERN ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4006 10491 3985 10493 3985 10518 4004 10515 TIME...MOT...LOC 0238Z 235DEG 14KT 3992 10511
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:37 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
| Jul 10, 8:26 PM MDT | Special Weather Statement | BOU | Elbert | 34 min |
| Jul 10, 8:38 PM MDT | Special Weather Statement | BOU | Broomfield | 37 min |
| Jul 10, 9:00 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 90 min |
| Jul 10, 9:01 PM MDT | Areal Flood Advisory | BOU | Boulder, Broomfield | 89 min |
| Jul 10, 9:31 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 29 min |
| Jul 10, 10:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jul 10, 10:56 PM MDT | Tornado Warning | BOU | Weld | 21 min |
| Jul 10, 11:02 PM MDT | Flash Flood Warning | BOU | Weld | 3 hr |
| Jul 11, 3:35 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jul 11, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jul 11, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Jul 11, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| Jul 11, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 39 min |
| Jul 11, 5:28 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 47 min |
| Jul 11, 5:30 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 60 min |
| Jul 11, 5:51 PM MDT | Flash Flood Warning | BOU | Washington | 2 hr |
| Jul 11, 5:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 63 min |
| Jul 11, 5:59 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 22 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.